I have had alot of mucus and cough consistantly for a long time now. I was taking a medication,Deconamine SR that got rid of the mucus and the cough. Then I could no longer get the med. I do have GARD & am on Pantoprazole SOD and I cough and clear mucus day and night. I cough so hard I have to hide to spit & blow and when finally it subsides I'm OK for a little while. I do throw up at times of these fits & it is alot of mucus, but not daily.
I am misarable, not sleeping and exhausted during the day. I work only by drinking water at all times and when the cough starts I head for the bathroom.
I feel if I could the the Deconamine SR again it would take care of my problem. I have tried everything on the market. I will see my GP tomarrow and I guess we will try something else.
Deconamine is a drug that contains an anti-histamine and a decongestant (chlorpheniramine and pseudoephedrine), two drugs that are still available in many drug preparations. This and similar drugs can often provide symptomatic relief as described by you (“Deconamine SR that got rid of the mucus and the cough.”) And that is exactly what you desire. Check with your doctor about a pharmacologic substitute for Deconamine SR.
That you obtained relief from this preparation suggests that your cough and mucous production may be secondary to a chronic upper respiratory (nose and sinuses) condition. You should ask your GP if he/she believes that to be the case. There are many, many causes of cough with mucous production and it is possible that you could have more than one cause. In addition, if the problem is in your nose and sinuses you might benefit from what are called nasal saline washes (irrigations) and perhaps from a nasal spray. Once again, discuss this with your doctor.
The other thing is for you and your doctor to make sure that your GERD is well controlled by the Pantoprazole, as it could be the primary cause of the inflammation of your nose and sinuses..
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.